MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3501485
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient who underwent breast reconstruction with a 525cc mentor smooth round spectrum saline breast prosthesis on the right breast, suffered right breast implant deflation post-operatively.As a result, the patient underwent implant explantation on (b)(6) 2019.
 
Additional Manufacturer Narrative
On (b)(6) 2020, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 2/12/2020, the product investigation was completed.A manufacturing record evaluation (mre) was performed for the complaint device.The manufacturing record evaluation (mre) was reviewed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Device investigation summary: during visual inspection of the device, the shell was observed with no apparent damage.Device was received with tubing detached from the injection reservoir.Leak testing revealed a missing material in the posterior aspect measuring approximately 0.1 x 0.1 cm.Microscopic examination of the edges of the rupture revealed parallel striations consistent with a rupture with a sharp object.The striations are consistent with markings made by a sharp instrument perforating silicone material.As stated in the product insert data sheet, do not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures as this can result in rupture.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number : (b)(4).

Brand Name
MENTOR SMOOTH ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9560054
Report Number1645337-2020-00415
Device Sequence Number14024215
Product Code FWM
UDI-Device Identifier00081317002031
UDI-Public00081317002031
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number3501485
Device Catalogue Number3501485
Device Lot Number7646313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2020
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer01/11/2020
02/12/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date01/15/2020
02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR